Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 27, NWS Brownsville, TX

November 8, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Nov 8, 2021, 3:52 AM CST for Kenedy County, Texas. It took effect at Nov 8, 2021, 6:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2021, 3:52 AM CST (09:52 UTC)
In effect from
Nov 8, 2021, 6:00 PM CST
Expired
Nov 9, 2021, 12:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WHUS44 KBRO 080952
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
352 AM CST Mon Nov 8 2021

TXZ256-257-351-081800-
/O.NEW.KBRO.CF.S.0027.211109T0000Z-211109T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
352 AM CST Mon Nov 8 2021

...COASTAL FLOOD STATEMENT IN EFFECT THIS EVENING...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...This evening.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

* ADDITIONAL DETAILS...High tide occurs at 9:49 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

63
1 follow-up statement
447 
WHUS44 KBRO 081734
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
1134 AM CST Mon Nov 8 2021

TXZ256-257-351-090600-
/O.CON.KBRO.CF.S.0027.211109T0000Z-211109T0600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1134 AM CST Mon Nov 8 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 6 PM CST THIS
EVENING THROUGH MIDNIGHT CST TONIGHT...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...This evening.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

* ADDITIONAL DETAILS...High tide occurs at 9:49 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 8, 3:35 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 8, 3:35 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
335 AM CST Mon Nov 8 2021

.SHORT TERM (Now through Tuesday): A 500mb shortwave over central
Texas early this morning will continue to move eastward and exit the
region later today. This upper level feature may generate some mid
to high level clouds across the area this morning into the
afternoon. Otherwise, mid level ridging over northeast Mexico will
continue to provide subsidence across deep south Texas today through
Tuesday. At the surface, high pressure across the Lower Mississippi
River Vally this morning and is expected to slowly slide eastward
through the period. The weak to moderate onshore flow will allow low
level moisture to steadily increase across the CWA. Near to above
normal temperatures will prevail through the short term. Patchy fog
will be possible across portions of the CWA this morning and again
late tonight into early Tuesday morning.

Water levels will likely approach minor flood category again for the
lower Texas coast this evening, with high tide at 9:19 pm.
Therefore, a coastal flood statement has been issued from 6 pm to
12 am for minor tidal overflow.

.LONG TERM (Tuesday Night through Sunday): Subtropical ridging
situated over Deep South Texas will erode Tuesday night into
Wednesday morning as a large-scale mid/upper trough pushes into
the Plains on Wednesday. As this occurs, surface low pressure will
develop across the Texas Panhandle and shift eastward into
Oklahoma and the upper-Midwest Wednesday afternoon-evening. This
will help drag a cold front through the state Wednesday and
Thursday. Medium-long range deterministic models continue to clash
with their synoptic and mesoscale solutions as the front gets
pushed into South Texas Thursday evening/Friday morning. Latest
00z run of the GFS has the front slowly oozing through the region
Friday afternoon or evening. Meanwhile, the 00z ECMWF has a
similar scenario, but is even slower than that of the GFS
solution, pushing the front through Saturday morning. Rainfall
will be highly dependent on speed and location of the frontal
boundary, though moisture is expected to be very limited. Kept
PoPs capped between 20-30% starting Thursday night and ending late
Friday night for now, with general QPF values of around a tenth
of an inch or less. Cooler, drier and more pleasant conditions
will transpire next weekend once the front is able to push
through the area. With an abundance of unknowns for the second
half of the long-term period, leaned more towards the NBM
guidance with regards to PoPs and temperatures until there is a
better handle of the forecast.

&&

.MARINE (Now through Tuesday): Buoy 42020 reported south-southeast
winds around 6 knots gusting to around 8 knots with seas of 2 feet
with a period of 8 seconds at 0250 CDT/0750 UTC. The pressure
gradient will remain fairly weak along the lower Texas coast today
through Tuesday with high pressure across the northern Gulf. Light
to moderate southeast to south winds and low to moderate seas will
prevail through Tuesday afternoon.

Tuesday night through Saturday...Tranquil and favorable marine
conditions will continue into Tuesday night. Low pressure will
develop across the Plains on Wednesday, increasing the pressure
gradient, and in turn increasing the southeast winds, along the
lower Texas coast. This will cause SCEC conditions to develop
Wednesday and continue into Thursday morning, especially on the
Gulf waters. The pressure gradient will ease as a cold front
approaches from the north on Thursday. The slow-moving front will
eventually push over the waters Friday morning or afternoon, exact
timing still unknown. Winds will gradually turn northerly and
increase to SCA levels by Friday evening. In the wake of the
front, wave heights will increase between 6-8 feet (highest
offshore 20-60 nm) as the strong northerly winds continue to blow
into Saturday morning. Winds and seas are expected to subside and
improve through the afternoon on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  65  81  67 /   0   0   0   0
BROWNSVILLE          84  65  85  66 /   0   0  10   0
HARLINGEN            83  61  86  64 /   0   0   0   0
MCALLEN              84  62  86  65 /   0   0   0   0
RIO GRANDE CITY      85  61  86  64 /   0   0   0   0
SOUTH PADRE ISLAND   77  73  78  74 /   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...63-KC
Long Term/Upper Air...67-Mejia
Hazardous weather outlook, Nov 7, 4:05 PM CST, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
405 PM CST Sun Nov 7 2021

TXZ248>257-351-353-082200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
405 PM CST Sun Nov 7 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is possible at the local beaches
Wednesday and Thursday and again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-082200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
405 PM CST Sun Nov 7 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisories may be needed along the Lower Texas Coast
Friday night through Saturday due to the passage of a cold front.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.